- 10 hours ago by Jules1979
- 17 December 2021 (8 hours ago)
- anxiety, insomnia, nightmares, generalized anxiety disorder, propranolol, sleep, medication
For those of you doing well on Propranolol for anxiety, I've read a lot about how it can cause nightmares and insomnia. What was your experience? I just started the medication and I already deal with insomnia and unsettling dreams. I'm afraid the medication will make this worse. Please help! Thank you!
9 hours ago
That’s a good question, and I think with any medication, side effects are dependent on dose size. The greater the dose, the greater the chance of having more severe side effects. That being said, I take 10mg of propranolol daily. In the past I’ve also taken 20mg daily. So low doses in both cases. People taking this for HBP can take doses of 80-160mg a day. I have never had any insomnia, nightmares, or weird dreams. The medication just physically slows my body down when it is “amped up”. My wife takes 80mg a day for migraine prevention and she also has not experienced any sleep issues. We are all different, but I hope this helps. If you are worried, sometimes starting on the smallest dose helps your ease your mind. Good luck to you.
8 hours ago
They are possible side effects:
Common (1% to 10% of users): Fatigue, sleep disturbances, nightmares, sleep disorder"
Generally, side effects tend to subside over days to a week or so but if they persist they should be reported to your doctor for professional advice.
I took propranolol for several months for anxiety symptoms while my anxiety medication was becoming fully effective without any problem.
Best regards and I hope you do well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.